MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138503
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a vizigo and when the catheter was inserted into the vizigo sheath, air entered from the three-way stopcock.Air entry was prevented by clamping the side port with forceps.The procedure was completed.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
The product was returned to johnson & johnson medtech (j&j medtech) for evaluation.Therefore, section d9 has been updated.It was reported that a patient underwent a cardiac ablation procedure with a vizigo and when the catheter was inserted into the vizigo sheath, air entered from the three-way stopcock.Device investigation details: visual and microscopical inspection and backpressure test of the returned device were performed in accordance with j&j medtech procedures.Visual analysis of the returned sample revealed that the three-way stopcock of the device was broken.Back pressure test was performed, and water leakage was observed coming through the broken three-way stopcock.This condition could be related to the issue reported, no other damage or anomalies were observed.A device history record was performed for the finished device batch number, and no internal actions were identified.Additionally, the manufactured date has been provided.Therefore, field h4.Device manufacture date has been populated.The issue reported by the customer was confirmed.The potential cause of the three-way stopcock broken condition could be related to the handling of the device during the procedure; however, this could not be conclusively determined.The instructions for use (ifu) contain the following information: before inserting the sheath into the patient, flush the sheath and dilator with heparinized normal saline to remove air bubbles and any potential particulate.After the sheath is in the left atrium of the patient, maintain a constant flow of heparinized normal saline to the sheath to minimize the risk of air emboli.Use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port.Once the sheath is inserted into the vasculature and the dilator is removed, aspirate until steady blood return is achieved prior to flushing or infusion.All fluid infusion should be through the side port.In order to minimize the risk of air embolism provide a continuous infusion of heparinized saline solution once the sheath is inserted into the patient.Slowly remove or insert the dilator or other devices.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24255484
Report Number2029046-2026-00380
Device Sequence Number12820472
Product Code DYB
UDI-Device Identifier10846835016260
UDI-Public(01)10846835016260(17)270916(10)00003037
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138503
Device Lot Number00003037
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NRG RF TRANSSEPTAL NEEDLE, NRG-E-HF-89-CO-J.
Patient SexUnknown